Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Microlocal analysis of some isospectral deformations
HTML articles powered by AMS MathViewer

by F. Marhuenda PDF
Trans. Amer. Math. Soc. 343 (1994), 245-275 Request permission

Abstract:

We study the microlocal structure of the examples of isospectral deformations of Riemannian manifolds given by D. DeTurck and C. Gordon in [DeT-Gl]. The Schwartz kernel of the intertwining operators considered by them may be written as an oscillatory integral with a singular phase function and product type amplitude. In certain instances, we identify them as belonging to the space of Fourier integral operators associated with various pairwise intersecting Lagrangians. After formulating a class of operators incorporating the most relevant features of the operators above, we establish a composition calculus for this class and show that is not necessary to introduce new Lagrangians in the composition.
References
  • JosĂ© L. Antoniano and Gunther A. Uhlmann, A functional calculus for a class of pseudodifferential operators with singular symbols, Pseudodifferential operators and applications (Notre Dame, Ind., 1984) Proc. Sympos. Pure Math., vol. 43, Amer. Math. Soc., Providence, RI, 1985, pp. 5–16. MR 812280, DOI 10.1090/pspum/043/812280
  • M. Berger, P. Godouchon and E. Mazet,, Le spectre d’une variĂ©tĂ© Riemannienne, Lecture Notes in Math., vol. 194, Springer-Verlag, Berlin and New York, 1971.
  • Raoul Bott, On the iteration of closed geodesics and the Sturm intersection theory, Comm. Pure Appl. Math. 9 (1956), 171–206. MR 90730, DOI 10.1002/cpa.3160090204
  • Dennis M. DeTurck and Carolyn S. Gordon, Isospectral deformations. I. Riemannian structures on two-step nilspaces, Comm. Pure Appl. Math. 40 (1987), no. 3, 367–387. MR 882070, DOI 10.1002/cpa.3160400306
  • Dennis M. DeTurck and Carolyn S. Gordon, Isospectral deformations. II. Trace formulas, metrics, and potentials, Comm. Pure Appl. Math. 42 (1989), no. 8, 1067–1095. With an appendix by Kyung Bai Lee. MR 1029118, DOI 10.1002/cpa.3160420803
  • J. J. Duistermaat, Fourier integral operators, Courant Institute of Mathematical Sciences, New York University, New York, 1973. Translated from Dutch notes of a course given at Nijmegen University, February 1970 to December 1971. MR 0451313
  • J. J. Duistermaat and V. W. Guillemin, The spectrum of positive elliptic operators and periodic bicharacteristics, Invent. Math. 29 (1975), no. 1, 39–79. MR 405514, DOI 10.1007/BF01405172
  • Carolyn S. Gordon and Edward N. Wilson, Isospectral deformations of compact solvmanifolds, J. Differential Geom. 19 (1984), no. 1, 241–256. MR 739790
  • Allan Greenleaf and Gunther Uhlmann, Nonlocal inversion formulas for the X-ray transform, Duke Math. J. 58 (1989), no. 1, 205–240. MR 1016420, DOI 10.1215/S0012-7094-89-05811-0
  • Allan Greenleaf and Gunther Uhlmann, Estimates for singular Radon transforms and pseudodifferential operators with singular symbols, J. Funct. Anal. 89 (1990), no. 1, 202–232. MR 1040963, DOI 10.1016/0022-1236(90)90011-9
  • A. Greenleaf and G. Uhlmann, Composition of some singular Fourier integral operators and estimates for restricted X-ray transforms, Ann. Inst. Fourier (Grenoble) 40 (1990), no. 2, 443–466 (English, with French summary). MR 1070835
  • —, private communication.
  • Victor Guillemin, Cosmology in $(2 + 1)$-dimensions, cyclic models, and deformations of $M_{2,1}$, Annals of Mathematics Studies, vol. 121, Princeton University Press, Princeton, NJ, 1989. MR 999388, DOI 10.1515/9781400882410
  • V. Guillemin and G. Uhlmann, Oscillatory integrals with singular symbols, Duke Math. J. 48 (1981), no. 1, 251–267. MR 610185
  • Lars Hörmander, The analysis of linear partial differential operators. III, Grundlehren der mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 274, Springer-Verlag, Berlin, 1985. Pseudodifferential operators. MR 781536
  • Lars Hörmander, The analysis of linear partial differential operators. III, Grundlehren der mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 274, Springer-Verlag, Berlin, 1985. Pseudodifferential operators. MR 781536
  • Lars Hörmander, Fourier integral operators. I, Acta Math. 127 (1971), no. 1-2, 79–183. MR 388463, DOI 10.1007/BF02392052
  • F. Marhuenda, Microlocal analysis of some isospectral problems, Ph.D. thesis, Univ. Rochester, New York, 1990.
  • Richard B. Melrose, Transformation of boundary problems, Acta Math. 147 (1981), no. 3-4, 149–236. MR 639039, DOI 10.1007/BF02392873
  • —, Marked Lagrangians, Notes of lectures at Max Planck Institut, 1987, paper in preparation.
  • R. B. Melrose and G. A. Uhlmann, Lagrangian intersection and the Cauchy problem, Comm. Pure Appl. Math. 32 (1979), no. 4, 483–519. MR 528633, DOI 10.1002/cpa.3160320403
  • Gerardo Mendoza, Symbol calculus associated with intersecting Lagrangians, Comm. Partial Differential Equations 7 (1982), no. 9, 1035–1116. MR 673826, DOI 10.1080/03605308208820245
  • François Trèves, Introduction to pseudodifferential and Fourier integral operators. Vol. 2, University Series in Mathematics, Plenum Press, New York-London, 1980. Fourier integral operators. MR 597145
  • Alan Weinstein, On Maslov’s quantization condition, Fourier integral operators and partial differential equations (Colloq. Internat., Univ. Nice, Nice, 1974) Lecture Notes in Math., Vol. 459, Springer, Berlin, 1975, pp. 341–372. MR 0436231
  • S. Zelditch, Isospectrality in the category of Fourier integral operators. I, preprint.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G15, 35S30, 58G25
  • Retrieve articles in all journals with MSC: 58G15, 35S30, 58G25
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 343 (1994), 245-275
  • MSC: Primary 58G15; Secondary 35S30, 58G25
  • DOI: https://doi.org/10.1090/S0002-9947-1994-1181185-0
  • MathSciNet review: 1181185